Alert archive / Pennsylvania / Frost Advisories in 2006
Frost Advisory 7, NWS State College, PA
NWS State College, PA issued this frost advisory at Sep 29, 2006, 4:04 AM EDT for 7 counties in Pennsylvania. It took effect at Sep 30, 2006, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2006, 4:04 AM EDT (08:04 UTC)
- In effect from
- Sep 30, 2006, 2:00 AM EDT
- Expired
- Sep 30, 2006, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 75 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:39 PM EDT, 12 hours 25 minutes earlier.
Area forecast discussion, Sep 28, 3:39 PM EDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 339 PM EDT THU SEP 28 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... WAVY FRONT IS PRETTY MUCH BEHAVING AS ADVERTISED WITH SCATTERED SHOWERS AHEAD OF IT AND A MORE STEADY RAIN AT AND BEHIND IT. LOOKS LIKE IT SHOULD CLEAR MY EASTERN ZONES BY LATER THIS EVENING...WITH SOME TIMING DIFFERENCES TO ACCOUNT FOR DEPENDING ON THE IF THE LESS WAVY NAM OR MORE WAVY GFS WINS THE BATTLE. AT THIS HOUR CONVECTION REMAINS PRETTY SCARCE AND EMBEDDED. CONCERN HAS BEEN FOR A COHERENT LINE OF SHOWERS/STORMS TO FORM AT AND NEAR THE FRONT AND BE THE MECHANISM TO BRING STRONG GUSTY WINDS DOWN TO THE SURFACE. STILL NO SIGN OF THAT HAPPENING BUT THE FRONT HAS YET TO REALLY ENTER MY FORECAST AREA. IT IS JUST NOW ENTERING THE NORTHWEST AND WITH TEMPS IN THE MID 70S AND DEWPOINTS NUDGING 60 IN THE SOUTHEAST...ENUF INSTABILITY MAY JUST BE PRESENT LATER TODAY TO MAKE THINGS A LITTLE MORE INTERESTING DOWN THERE. FOR THE BULK OF THE AREA...SHOWERS TURNING TO A STEADY RAIN WITH A RUMBLE OF THUNDER POSSIBLE LOOKS LIKE THE BEST FORECAST. AS THINGS SLIDE EAST OF THE REGION TONIGHT...DRIER AIR SHUD MOVE IN AND ALLOW FOR IMPROVEMENT. THE GFS IS A LITTLE SLOWER WITH A WELL DEVELOPED SFC WAVE STILL TO AFFECT SERN PA AROUND AND JUST AFTER 00Z. THE NAM IS FASTER AND MORN NE WITH THE WAVE SO IT IMPROVES THINGS SOONER. EITHER WAY THE DRIER SHUD BEGIN TO SETTLE IN WITH RAIN TAPERING TO SHOWERS OVER MOST IF NOT ALL AREAS BY LATE EVENING. FRIDAY WILL BE BREEZY WITH JUST A CHANCE OF A FEW SHOWERS AS THE THERMAL TROUGH ALOFT SCOOTS BY. COLD POOL ALOFT IS NOT IMPRESSIVE SO EVEN THE ELEVATED INSTABILITY STAYS ON THE WEAK SIDE. JUST SOME LIGHT SHOWERS TO CONTEND WITH. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TODAYS MREFS SHOW HIGHLY AMPLIFIED FLOW ACROSS NORTH AMERICA EARLY IN THE PERIOD BECOMING MORE ZONAL BY LATE IN THE WEEKEND AS LARGE UPPER RIDGE REPOSITIONS ITSELF OVER THE CENTRAL/WESTERN GULF COASTAL STATES NEXT WEEK. DAY TO DAY DETAILS OF THIS TRANSITION BREAK DOWN TO A FRONTAL SYSTEM CROSSING THE REGION LATE SATURDAY NIGHT AND SUNDAY...AS THE MEAN TROF AXIS LIFTS NORTHEASTWARD INTO SOUTHEAST CANADA. BEYOND THAT TIMEFRAME MINOR FLUCTUATIONS SEEN IN THE OVERALL ZONAL FLOW OVER THE CENTRAL AND EASTERN UNITED STATE THROUGH THE END OF NEXT WEEK. EXPECTING NEAR TO AT TIME SLIGHTLY ABOVE NORMAL TEMPS FROM MON-FRI. TRANSITORY SFC RIDGE AXIS PROPOGATES ACROSS CENTRAL AND ERN PA FRIDAY NIGHT INTO SATURDAY...WITH RETURN SOUTHWEST FLOW AND INCREASING LAYER MOISTURE THROUGHOUT THE DAY ON SATURDAY BUT LIMITED FORCING FOR PRECIPITATION UNTIL AFT 21Z ACROSS NORTHWEST COUNTIES...AND AFT 00Z SUN ELSEWHERE. NAM/GFS TRACK SFC COLD FRONT INTO CENTRAL PA BY 12Z SUN WITH BEST CHC OF POPS AT THAT TIME... ALTHOUGH EXPECT PLENTY OF CLOUDS AND A FEW RESIDUAL SHOWERS POSSIBLE IN THE CYCLONIC FLOW BEHIND THE UPPER TROF WHICH DOES NOT EXIT CENTRAL PA UNTIL AFT 00Z MON. UPPER RIDGE AXIS BUILDS ACROSS THE REGION MON INTO EARLY TUESDAY... THEN FLATTENS LATER TUESDAY AND WEDNESDAY AS A VIGOROUS UPPER TROF TRAVERSES SOUTHERN CANADA JUST NORTH OF NY/VT/QUEBEC BORDER. THIS WILL BRING LOW SHOWERS CHANCES TO ALL TUE AFTN-WED. NEXT CHANCE FOR PRECIPITATION AFTER THAT TIME WONT COME UNTIL FRI AT THE EARLIEST AS A WEAK SHEARING WAVE DROPS ACROSS THE GLAKS BRINGING SLIGHT CHC SHWRS TO THE WEST ON FRI. && .AVIATION... COMPLEX WEATHER PATTERN SETTING UP OVER THE REGION AS A SLOW MOVING WAVY FRONT SLIDES EAST. ANYWHERE FROM VFR TO IFR IN THE WEST DEPENDING ON ELEVATION AND INTENSITY OF THE SCATTERED SHOWERS IN THE WARM SECTOR. IN THE EAST STILL MAINLY VFR WITH JUST SCATTERED AREAS OF SHOWERS AND LOWER CIGS. AS THE FRONT MOVES EAST A MORE GENERAL STEADY RAIN SHOULD OVERHEAD THE AREA WITH MAINLY MVFR CEILINGS AND VIS RUNNING 3-5 MILES IN THE RAIN. OVER THE HIGHER TERRAIN EXPECT CEILINGS BELOW 1000 WITH VIS MORE LIKE 1-3 MILES FOR THE PREDOMINANT CONDITION. SOME EMBEDDED CONVECTION IS STILL POSSIBLE BUT INSTABILITY REMAINS LIMITED SO ACTIVITY IS NOT EXPECTED TO WIDESPREAD. AS THE WIND SHIFTS NORTHWESTERLY TONIGHT EXPECT CONDITIONS TO IMPROVE IN MOST AREAS WITH VIS BECOMING UNLIMITED AND CEILINGS GOING UP TO BETWEEN 2000-4000. EXCEPTION WILL LIKELY BE WITH THE USUAL SUSPECTS...BFD AND JST WHERE POST FRONTAL CEILINGS WILL BE SLOWEST TO IMPROVE. COULD ALSO SEE BELOW MINS DEVELOP FOR A TIME AT JST AS NW FLOW BRINGS CLOUDS DOWN TO THE DECK AND SHUTS DOWN THE VISIBILITY. ALL TERMINALS SHUD IMPROVE TO VFR BY MID DAY FRIDAY AS THE FRONT PULLS AWAY AND DRIER AIR BEGINS TO MOVE IN IN EARNEST. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LACORTE LONG TERM...DEVOIR AVIATION...LACORTE
Hazardous weather outlook, Sep 28, 5:08 AM EDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 AM EDT THU SEP 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-290915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 508 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE STATE TODAY. RELATIVELY WARMER AIR AHEAD OF THIS FRONT WILL COMBINE WITH STRONG SOUTHERLY WINDS JUST A FEW THOUSAND FEET ABOVE GROUND...TO PRODUCE SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN PENNSYLVANIA. LOCALIZED DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD OVER THE STATE FRIDAY NIGHT...LEADING TO MAINLY CLEAR SKIES AND DIMINISHING WIND. PATCHY FROST WILL OCCUR ACROSS MUCH OF CENTRAL PENNSYLVANIA...WITH WIDESPREAD FROST OR EVENING SLIGHTLY SUB FREEZING CONDITIONS OCCURRING ACROSS THE NORTHERN MOUNTAINS. FREEZE WATCHES AND WARNINGS MAY BE ISSUED FOR NORTHERN PENNSYLVANIA LATER TODAY OR TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY. LAMBERT
Nearby
Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.